Delaware, 2016

Coastal Flood in Delaware, February 9, 2016

February 9, 2016 · NWS PHI · 3 events in 3 counties and zones

A onshore flow associated with low pressure along the mid-Atlantic coast, in combination with a new moon, produced moderate coastal flooding during the morning high tide on February 9th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A onshore flow associated with low pressure along the mid-Atlantic coast, in combination with a new moon, produced moderate coastal flooding during the morning high tide on February 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 6:19 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 9, 6:19 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 AM EST TUE FEB 9 2016

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL EXTEND FROM THE MID-ATLANTIC COAST
INTO THE EASTERN GREAT LAKES TODAY. THIS LOW PRESSURE WILL MOVE
NORTHEAST OF THE REGION TONIGHT AND WEDNESDAY. HIGH PRESSURE WILL
WORK EASTWARD THROUGH THE REGION THURSDAY INTO FRIDAY BEFORE GIVING
WAY ANOTHER AREA OF LOW PRESSURE WITH AN ARCTIC COLD FRONTAL
BOUNDARY BY THE END OF THE WEEK. ON SUNDAY, ANOTHER AREA OF HIGH
PRESSURE WILL BUILD SOUTHWARD INTO THE REGION AS LOW PRESSURE FORMS
ACROSS THE SOUTHERN UNITED STATES BY MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM UPDATE...AREA OF PRECIP ACROSS DELMARVA IS MAKING PROGRESS
FURTHER NORTH DESPITE MUCH DRIER DEW POINTS NORTH OF DELMARVA. AND
UNDER THE HEAVIER BANDS, WE ARE BEGINNING TO SEE A RAIN AND AND
SNOW MIX. STILL THINK THE BULK OF THE PRECIP WILL BE FROM MID DAY
ON, BUT WE MIGHT SEE SOME LIGHT ACCUMULATIONS WITH THIS AREA.

PREVIOUS NEAR TERM DISCUSSION...
MODELS TRENDED WARMER THROUGH THE DAY, WITH SOME (INCLUDING THE
NAM) EVEN SHOWING RAIN POSSIBLE AS FAR NW AS PHILLY BY THIS
AFTERNOON. THIS IS A CONSIDERABLE CHANGE FROM WHAT THE MODELS WERE
SHOWING JUST 24 HOURS AGO. THIS TREND, COMBINED WITH THE FACT THAT
HEAVIER SNOW HAS NOT REALLY DEVELOPED ACROSS OUR REGION OVERNIGHT
(AMOUNTS SO FAR HAVE BEEN LESS THAN ONE HALF INCH) HAS LEAD TO
SOME CHANGES WITH THE FORECAST. STILL THINK THAT PRECIP WILL BE
MOSTLY SNOW AS ONCE THE HEAVIER BANDS DO DEVELOP, TEMPERATURES
COULD QUICKLY DROP TO NEAR THE DEW POINTS WHICH ARE GENERALLY NEAR
OR BELOW FREEZING. THE EXCEPTION TO THIS IS CENTRAL AND SOUTHERN
DE AND FAR SOUTHEASTERN NJ WHICH MAY SEE PERIODS OF RAIN THIS
MORNING BEFORE CHANGING TO MOSTLY SNOW LATER THIS AFTERNOON.

FIRST THE CHANGES TO THE SNOW TOTALS: GIVEN THE LACK OF SNOW
ACCUMULATION OVERNIGHT, AND THE HIGHER BOUNDARY LAYER TEMPERATURES
DURING THE DAY TODAY LEADING TO LOWER SNOW TO LIQUID RATIOS,
FORECAST SNOW TOTALS HAVE GENERALLY BEEN DECREASED ACROSS THE
REGION, WITH ONE EXCEPTION. ACROSS NORTHEASTERN NJ, HIGH RES MODELS
ARE NOW SHOWING A POTENTIAL FOR FRONTOGENETICAL BANDS THIS EVENING
OR LATE TONIGHT. SO INCREASED SNOW TOTALS SLIGHTLY IN THIS AREA,
ALTHOUGH I'M CONCERNED THAT IF THE MODELS TREND EVEN FURTHER NORTH,
THOSE BANDS MAY MISS OUR REGION ALL TOGETHER.

CHANGES TO THE HEADLINES: GIVEN THE GENERALLY LOWER SNOW TOTALS,
MUCH OF THE AREA THAT WAS IN THE WINTER STORM WARNING IS NOW IN A
WINTER WEATHER ADVISORY, WITH THE EXCEPTION OF CHESTER AND DELAWARE
COUNTIES WHICH HAVE THE HIGHEST RISK OF SEEING MESOSCALE BANDING
THIS AFTERNOON. FOR THOSE TWO COUNTIES, THE WARNING REMAINS IN
EFFECT. THE ADVISORY WAS ALSO EXPANDED ON THE NORTHERN END TO
INCLUDE MORRIS COUNTY TO ACCOUNT FOR POTENTIAL BANDING OVERNIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SNOW SHOULD GENERALLY MOVE OUT OF THE REGION BY LATE THIS EVENING
EXCEPT ACROSS NORTHEASTERN NJ WHERE IT MAY LINGER THROUGH THE
OVERNIGHT HOURS.

AS THE SURFACE TROUGH LIFTS FURTHER NORTH, WINDS SHOULD SHIFT TO
WESTERLY WHICH SHOULD HELP TO CONTINUE TO DIMINISH THE COASTAL
FLOODING THREAT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN ACTIVE WINTRY PATTERN TO CONTINUE THROUGH THE PRESIDENTS DAY
HOLIDAY.

WEDNESDAY: SNOW ASSOCIATED WITH A TROUGH OF LOW PRESSURE WILL BE
ENDING ACROSS NORTHERN PORTIONS OF THE REGION IN THE MORNING.
HOWEVER, A SOMEWHAT UNSTABLE AIRMASS WILL BE LEFT ACROSS THE REGION
IN THE AFTERNOON HOURS WITH STEEPING LOW LEVEL LAPSE RATES AND TT
MODELED NEAR 50. ENOUGH MOISTURE MAY STILL BE PRESENT TO FORM A FEW
SCATTERED SNOW SHOWERS AND FLURRIES ACROSS THE REGION WITH THE
HIGHER TERRAIN ACROSS EASTERN PA AND NW NJ HELPING TO AID POTENTIAL
DEVELOPMENT. A LOOK AT BUFKIT SOUNDINGS SHOWS THE POTENTIAL FOR A
FAVORABLE MIXING AS WELL WHICH COULD RESULT IN SOME NORTHWEST WIND
GUSTS AROUND 25 MPH IN THE AFTERNOON. HIGH TEMPERATURES WILL LIKELY
STRUGGLE TO WHAT MET AND MAV GUIDANCE HAS DUE TO SOME SNOW COVER AND
THE STRONG CAA PUSH DURING THE DAY.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: OUR REGION WILL BE
SITUATED BETWEEN ARCTIC HIGH PRESSURE BUILDING INTO THE MIDWEST
AND THE DEPARTING LOW PRESSURE SYSTEM. THIS PRESSURE GRADIENT WILL
LEAD TO CONTINUED STRONG NORTHWEST WINDS WITH COLD AIR ADVECTION
INTO THE REGION. THE WIND DIRECTION ALSO LOOKS TO SEND MOISTURE OFF
THE GREAT LAKES INTO THE REGION AS WELL. INSTABILITY LOOKS LESS THAN
DURING THE DAY WEDNESDAY BUT LOW LEVEL LAPSE RATES SHOULD STEEPEN
THURSDAY AFTERNOON. THIS WILL RESULT IN THE CHANCES FOR SOME
SCATTERED SNOW SHOWERS AND FLURRIES TO CONTINUE. ANY LIGHT SNOW
ACCUMULATION COULD LEAD TO A FEW SLICK SPOTS AS TEMPERATURES WILL BE
FALLING QUITE A BIT BELOW FREEZING. CLOUDS AND WIND SHOULD KEEP THE
LOW TEMPERATURES UP WEDNESDAY NIGHT, SAY ONLY THE 10'S TO AROUND 20
WITH AFTERNOON HIGHS IN THE 20'S ON THURSDAY. WINDS WILL DECREASE
THURSDAY NIGHT WITH CLEARING SKIES ALLOWING FOR A MORE FAVORABLE
SETUP FOR RADIATIONAL COOLING AS HIGH PRESSURE BUILDS TOWARD THE
REGION. LOW TEMPERATURES WILL LIKELY FALL INTO THE 10'S REGIONWIDE
AND CONTINUED TO NUDGE THEM SLIGHTLY LOWER THAN WHAT MOST GUIDANCE
INDICATES.

FRIDAY AND SATURDAY: HIGH PRESSURE WILL MOVE THROUGH THE REGION ON
FRIDAY. THIS HIGH PRESSURE SYSTEM WILL GIVE WAY TO ANOTHER ARCTIC
COLD FRONT WITH A CLIPPER TYPE LOW PRESSURE SYSTEM ALONG IT. THIS
MOVES THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. MODELING IS
STILL TRYING TO RESOLVE IF THE MORE CLIPPER LIKE LOW PRESSURE WILL
DEVELOP INTO A COASTAL LOW ALONG THE BOUNDARY. RIGHT NOW ABOUT A
THIRD OF ENSEMBLE MEMBERS FROM BOTH THE GFS AND ECMWF SUITES ARE
SHOWING THE POTENTIAL FOR A COASTAL LOW FORMING NEAR OR SOUTHWEST OF
THE REGION. THE OTHER TWO THIRDS OF ENSEMBLE MEMBERS PLUS THE 00Z
CMC, UKMET AND GFS FORM A LOW PRESSURE MUCH FARTHER OFFSHORE. THE
LESS LIKELY COASTAL LOW FORMATION SCENARIO COULD RESULT IN
ANOTHER PERIOD OF ACCUMULATING SNOWFALL FOR THE REGION. HOWEVER,
WITH THE BULK OF MODEL GUIDANCE STAYING FURTHER OFFSHORE WILL JUST
ADD A GENERIC LOW CHANCE OF SNOW SHOWERS TO THE FORECAST FOR
FRIDAY NIGHT AND SATURDAY. EVEN IF THE LOW FORMS OFFSHORE
SATURDAY, IT WILL BE A COLD AND WINDY WITH ANOTHER ROUND OF NW
FLOW SNOW SHOWERS AND FLURRIES WITH THE HIGHEST COVERAGE IN THE
HIGH TERRAIN AREAS IN EASTERN PA AND NW NJ, SIMILAR TO THE MIDDLE
OF THIS WEEK.

SATURDAY NIGHT THROUGH SUNDAY NIGHT: ANOTHER POTENT AREA OF ARCTIC
HIGH PRESSURE WILL BUILD INTO THE REGION WITH THE COLDEST SHOT OF
AIR OF THE SEASON SO FAR. 850 MB LOOK TO DIVE WELL BELOW -20C ACROSS
MOST OF REGION AS CURRENTLY MODELED. AS IN OTHER PERIODS WILL
CONTINUE TO NUDGE TEMPERATURES A COUPLE OF DEGREES COOLER THAN MOST
ENSEMBLE GUIDANCE SETS. STRONG NORTHWEST WINDS IN THE WAKE OF THE
DEPARTING SYSTEM ON SATURDAY WILL LIKELY LEAD TO BELOW ZERO WIND
CHILLS, PUSHING ADVISORY CRITERIA IN SPOTS.

PRESIDENTS DAY: HIGH PRESSURE WILL GRADUALLY MOVE EAST OF THE REGION
AND WILL GIVE WAY TO A STORM SYSTEM THAT IS CURRENTLY MODELED TO
FORM ACROSS THE SOUTHERN UNITED STATES. RIGHT NOW IT APPEARS THAT A
TYPICAL GFS BIAS IS AT WORK FOCUSING STORM DEVELOPMENT IN THE
NORTHERN BRANCH OF THE JET AND BEING TO PROGRESSIVE WITH MOVING THE
TROUGH EASTWARD ACROSS THE COUNTRY. THE ECMWF, UKMET AND CMC SEEM TO
HAVE A BETTER HANDLE OF A BROADER TROUGH WHICH GIVES THE SOUTHERN
BRANCH MORE OF A CHANCE TO BE INVOLVED IN THE PATTERN. THIS ALLOWS
FOR A STRONGER SYSTEM TO FORM ACROSS THE SOUTHERN PLAINS. RIGHT NOW
IT LOOKS LIKE MONDAY WILL START DRY WITH PRECIPITATION CHANCES
MOVING INTO THE REGION BY MONDAY AFTERNOON AND NIGHT. TIMING CAN
ALWAYS CHANGE BY 24 HOURS OR MORE THIS FAR OUT. TEMPERATURES WILL
ALSO REBOUND ON THE BACKSIDE OF THE HIGH PRESSURE SYSTEM. HOWEVER,
GIVEN THIS IS SEVERAL DAYS A LOT OF ENSEMBLE SPREAD IS STILL PRESENT
AND THE VARIOUS FEATURES INVOLVED WILL NOT EVEN SAMPLED BY
OBSERVATIONAL DATA FOR SEVERAL MORE DAYS.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WIDESPREAD MVFR AND IFR CEILINGS ARE EXPECTED THROUGH MUCH OF THE TAF
PERIOD. THE LOWEST CONDITIONS, INCLUDING VISIBILITY RESTRICTIONS ARE
EXPECTED WITH SNOW BANDS, WHICH ARE LIKELY TO MOVE THROUGH THE TAF
SITES THIS AFTERNOON INTO THE EARLY EVENING HOURS.

AFTER 00Z, SNOW SHOULD BEGIN TO LIFT OUT OF THE AREA FROM SOUTH TO
NORTH, AND WITH IT, EXPECT IMPROVING VISIBILITIES AND EVENTUALLY
(LIKELY NOT UNTIL AFTER 06Z) IMPROVING CEILING CONDITIONS. WINDS ARE
ALSO EXPECTED TO SHIFT FROM NORTHEASTERLY THROUGH THE DAY TO
WESTERLY OR NORTHWESTERLY AFTER 06Z.

OUTLOOK...

WEDNESDAY THROUGH THURSDAY: MAINLY VFR, SOME BRIEF MVFR RESTRICTIONS
IN ISOLATED SNOW SHOWERS AND FLURRIES. NORTHWEST WINDS 15-25 KNOTS
WITH HIGHER GUSTS.

THURSDAY NIGHT AND FRIDAY: VFR.

FRIDAY NIGHT AND SATURDAY: MAINLY VFR, POSSIBLE MVFR RESTRICTIONS
IN SCATTERED SNOW SHOWERS. NORTHWEST WINDS INCREASING SATURDAY
FROM 15-25 KNOTS WITH HIGHER GUSTS.

&&

.MARINE...
SCA CONDITIONS, ESPECIALLY FOR SEAS ARE EXPECTED TO CONTINUE TODAY
AND TONIGHT. THERE MAY BE A BIT OF A LULL IN THE WINDS DURING THE
DAY TODAY, BUT A SHIFT TO WESTERLY OR NORTHWESTERLY WINDS IS
EXPECTED TONIGHT, AND WITH IT, AND INCREASE IN WIND SPEEDS ONCE
AGAIN.

OUTLOOK...

THE SCA HAS BEEN EXTENDED TILL 6PM WEDNESDAY BASED ON A HIGH
CONFIDENCE OF NORTHWEST WIND GUSTS NEAR 25 KNOTS OCCURRING THROUGHOUT
THE DAY AND SEAS STAYING AROUND FIVE FEET. WIND GUSTS NEAR 25 KNOTS
MAY CONTINUE THROUGH THURSDAY NIGHT EVEN WITH DECREASING
WAVEHEIGHTS. ANOTHER ROUND OF STRONG NORTHWEST WIND GUSTS OVER 25
KNOTS IS BECOMING LIKELY SATURDAY. THESE GUSTS MAY EVEN REACH GALE
FORCE FOR A TIME.

&&

.TIDES/COASTAL FLOODING...
MODERATE COASTAL FLOODING, WITH ISOLATED MAJOR COASTAL FLOODING IS
POSSIBLE WITH HIGH TIDE THIS MORNING FOR THE NJ SHORE, DELAWARE
BEACHES, AND LOCATIONS ALONG THE DELAWARE BAY. MINOR COASTAL
FLOODING IS EXPECTED FOR THE TIDAL DELAWARE RIVER WITH THIS HIGH
TIDE CYCLE. THANKS TO DECREASING ASTRONOMICAL TIDES, AND AN EXPECTED
WIND SHIFT, WE ARE NOT EXPECTING COASTAL FLOODING WITH THE HIGH TIDE
CYCLE THIS EVENING, THOUGH IT COULD GET CLOSE TO MINOR FLOODING
THRESHOLDS FOR THE OCEANSIDE.

MINOR COASTAL FLOODING IS POSSIBLE FOR THE NORTHEASTERN SHORE OF THE
CHESAPEAKE BAY WITH THE HIGH TIDE CYCLE EARLY THIS MORNING AND
AGAIN THIS EVENING. THERE IS SOME RISK THAT MODERATE COASTAL
FLOODING COULD BE REACHED WITH THE EVENING HIGH TIDE, BUT
CONFIDENCE IS LOW, SO WILL CONTINUE WITH THE COASTAL FLOOD
ADVISORY FOR NOW.

THE POTENTIAL FOR BLOWOUT TIDES IS PRESENT FOR THE THURSDAY LOW
TIDAL CYCLES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ060-
     061-071-103>106.
     WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR PAZ070-101-
     102.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     PAZ070-071-106.
NJ...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
     NJZ008>010-012>027.
     COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ012>014-020>027.
     COASTAL FLOOD WARNING UNTIL 3 PM EST THIS AFTERNOON FOR NJZ016.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ015-017>019.
DE...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
     DEZ001>004.
     COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     DEZ002>004.
     COASTAL FLOOD WARNING UNTIL 3 PM EST THIS AFTERNOON FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MDZ008-
     012-015-019-020.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ008-
     012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...GAINES
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...GAINES
AVIATION...GAINES/JOHNSON
MARINE...GAINES/JOHNSON
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 9, 3:48 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EST TUE FEB 9 2016

NJZ001-007-PAZ054-055-062-100900-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
348 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW MAY RESULT IN HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-PAZ060-061-103>105-100900-
MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-
348 AM EST TUE FEB 9 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-017>019-PAZ071-106-100900-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-PHILADELPHIA-
LOWER BUCKS-
348 AM EST TUE FEB 9 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-100900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
348 AM EST TUE FEB 9 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ070-100900-
DELAWARE-
348 AM EST TUE FEB 9 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-100900-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
348 AM EST TUE FEB 9 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-100900-
NEW CASTLE-SALEM-
348 AM EST TUE FEB 9 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ101-102-100900-
WESTERN CHESTER-EASTERN CHESTER-
348 AM EST TUE FEB 9 2016

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD AIR IS FORECAST FOR THE WEEKEND WITH WIND CHILLS
BELOW ZERO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-470>473-475-100900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO
40 NM-
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO
40 NM FROM 20 TO 40 NM-
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM-
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM-
348 AM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALES AND FREEZING SPRAY ARE POSSIBLE LATER THIS WEEK AND INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 9, 6:31 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EST TUE FEB 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     SNOW             HAMBURG                 40.56N  75.98W
02/09/2016  E1.0 INCH        BERKS              PA   SOCIAL MEDIA

&&

EVENT NUMBER PHI1600617

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 coastal flood. Local standard time, as filed.

Coastal Flood, Delaware Beaches

When
February 9, 8:00 AM EST to 10:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0800EST, reached a crest of 7.25 feet MLLW at 0900EST, then fell below 7.0 feet MLLW at 1000EST.

Coastal Flood, Inland Sussex

When
February 9, 8:00 AM EST to 10:00 AM EST
Where
Inland Sussex forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0800EST, reached a crest of 7.25 feet MLLW at 0900EST, then fell below 7.0 feet MLLW at 1000EST.

Coastal Flood, Kent

When
February 9, 8:00 AM EST to 10:00 AM EST
Where
Kent forecast zone
Reported by
River/Stream Gage
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0800EST, reached a crest of 7.25 feet MLLW at 0900EST, then fell below 7.0 feet MLLW at 1000EST.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611103, 611104, 611105.